Washington, 2011Funnel Cloud in Washington, April 6, 2011
April 6, 2011 · NWS OTX · 1 event in 1 county or zone
A strong thunderstorm produced a brief funnel cloud while crossing from Lincoln County into Spokane County just northeast of Reardan on the evening of April 6th. An employee working at the Spokane WFO viewed the funnel cloud.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm produced a brief funnel cloud while crossing from Lincoln County into Spokane County just northeast of Reardan on the evening of April 6th. An employee working at the Spokane WFO viewed the funnel cloud.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 6, 4:53 PM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 6, 4:53 PM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
553 PM PDT WED APR 6 2011
.SYNOPSIS...
A COOL SPRING UPPER LEVEL TROUGH WILL MAINTAIN THE RISK OF HIT AND
MISS RAIN AND SNOW SHOWERS THROUGH THURSDAY...FOLLOWED BY DRIER
WEATHER FRIDAY. A WEAK STORM SYSTEM WILL BRING INCREASING CLOUDS
AND MAINLY MOUNTAIN SHOWERS ON SATURDAY. THE NEXT STRONG WEATHER
SYSTEM ARRIVES EARLY NEXT WEEK WITH MORE VALLEY RAIN AND MOUNTAIN
SNOW. SHOWERY...COOL AND UNSETTLED SPRING WEATHER WILL CONTINUE
WELL INTO NEXT WEEK.
&&
.DISCUSSION...
SMALL UPDATE TO FINE TUNE POPS/QPF BASED ON CURRENT
RADAR/SATELLITE TRENDS. A COMBINATION OF COOLING ALOFT AND LATE
CLEARING ACROSS THE BASIN HAS ALLOWED WIDELY SCATTERED SHOWERS TO
BLOSSOM ACROSS MUCH OF LINCOLN...SPOKANE COUNTIES...STRETCHING
INTO NORTHEASTERN WA AND NORTHERN IDAHO. THESE SHOWERS HAVE BEEN
OF THE PULSE NATURE DUE TO THE WEAK SHEAR IN PLACE BUT WILL CARRY
THE THREAT OF PEA SIZE HAIL AND WIND GUSTS TO 35 MPH BEFORE
COLLAPSING.
TO THE NORTH AND SOUTH...THERE ARE TWO VORTICITY LOBES THAT ARE
FOCUSING MORE ORGANIZED ACTIVITY.
THE NORTHERN CIRCULATION IS POSITIONED OVER NORTHERN OKANOGAN
COUNTY AND HAS BEEN RESPONSIBLE FOR MODERATE SHOWERS NEAR REPUBLIC
AND INTO THE PASAYTEN WILDERNESS. WHILE A MIX OF SNOW AND RAIN IS
FALLING AS LOW AS 1500'...THE MAIN SNOW ACCUMULATIONS ARE
OCCURRING ALONG ROADWAYS ABOVE 3000'. SHERMAN PASS HAS PICKED UP
LIGHT ACCUMULATIONS OVER THE LAST FEW HOURS...LEADING TO WINTRY
DRIVING CONDITIONS BASED ON CAMS.
FURTHER SOUTH...ACROSS THE LOWER BASIN...A VORT MAX IS
EVIDENT NEAR THE TRI-CITIES AND CONTINUES TO UTILIZE THE UNSTABLE
AIR MASS TO ORGANIZE A CLUSTER OF SHOWERS. A FEW OF THESE SHOWERS
WERE PRETTY HEAVY INITIALLY WHERE LAPS DATA INDICATED 400 J/KG SB
CAPE. ONE OF THESE SHOWERS MOVED THROUGH PASCO EARLIER PRODUCING
0.08" IN 45 MINUTES WITH 2 MILE VISIBILITY AND MODERATE RAIN.
OVERALL...THE INTENSITY AND COVERAGE OF SHOWERS WILL DECREASE
WITH THE LOSS OF HEATING. HOWEVER...THE PRESENCE OF MIDLEVEL
CIRCULATIONS WILL LIKELY KEEP SHOWERS GOING THROUGH THE NIGHT AND
A SECOND UPDATE WILL BE ISSUED LATER PENDING THESE FEATURES
REMAIN INTACT. /SB
&&
.AVIATION...
SHOWERS OF A MIXTURE OF RAIN AND SNOW WILL CONTINUE OVER THE BASIN
AN INTO THE SPOKANE/COEUR D'ALENE AREA THROUGH THE EARLY EVENING.
THESE SHOWERS SHOULD THEN BECOME LESS NUMEROUS INTO THE OVERNIGHT
HOURS AND WILL PRIMARILY BE CONFINED TO THE NORTHERN MTNS AND
PANHANDLE MTNS. WINDS WILL DIE OFF TONIGHT AND SWITCH TO A LIGHT
NORTH TO NORTHEAST DIRECTION INTO TOMORROW MORNING. MODELS ARE
HINTING AT SOME LOW STRATUS DEVELOPING ACROSS EXTREME EASTERN WA AND
PARTS OF THE ID PANHANDLE...BUT DOWNSLOPING WINDS OUT OF THE EAST MAY
HELP PREVENT THESE LOW CLOUDS FROM DEVELOPING. NOT VERY CONFIDENT
FOR THIS PERIOD...BUT KCOE WOULD HAVE THE BEST CHANCE OF SEEING SOME
LOW STRATUS DEVELOPING. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 29 48 30 53 31 54 / 40 40 20 0 0 10
COEUR D'ALENE 27 47 27 50 29 50 / 40 40 30 10 0 10
PULLMAN 28 48 29 50 31 52 / 40 40 40 10 10 20
LEWISTON 31 53 29 55 32 55 / 40 40 30 10 0 10
COLVILLE 30 51 29 53 32 53 / 50 50 20 0 0 10
SANDPOINT 28 45 30 48 31 46 / 60 50 30 10 10 20
KELLOGG 27 41 25 44 29 44 / 60 60 50 20 10 20
MOSES LAKE 28 54 30 57 36 59 / 30 20 10 0 0 0
WENATCHEE 31 52 31 55 36 55 / 10 20 10 0 0 0
OMAK 29 53 30 56 33 55 / 30 20 20 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 8 PM PDT THIS EVENING ABOVE 4000 FEET
FOR THE CENTRAL PANHANDLE MOUNTAINS.
WA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY ABOVE 4000 FEET
FOR THE NORTHEAST BLUE MOUNTAINS.
&&Hazardous weather outlook, Apr 6, 5:45 PM PST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
645 PM PDT WED APR 6 2011
IDZ001>004-026-027-WAZ031>038-041>044-080145-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
645 PM PDT WED APR 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 6, 6:42 PM PST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
742 PM PDT WED APR 6 2011
WAZ036-070330-
SPOKANE WA-LINCOLN WA-
742 PM PDT WED APR 6 2011
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
WEST CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON
UNTIL 830 PM PDT
AT 740 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR REARDAN..MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.
IN ADDITION...THIS STORM HAS SHOWN SOME SIGNS OF WEAK ROTATION WITH
A POSSIBILITY OF A BRIEF FUNNEL CLOUD SITED JUST WEST OF THE SPOKANE
NWS.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN SPOKANE COUNTY...
RURAL CENTRAL SPOKANE COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4780 11744 4765 11744 4766 11783 4775 11784
TIME...MOT...LOC 0242Z 269DEG 17KT 4769 11776
SB
Funnel Cloud, Lincoln
- When
- April 6, 7:23 PM PST to 7:34 PM PST
- Where
- Lincoln County, 1.61 mi N of Reardan to 2.74 mi NE of Reardan
- Reported by
- NWS Employee
- Coordinates
- 47.693, -117.874
A brief funnel cloud was observed on the base of a strengthening thunderstorm west of the Spokane WFO. The funnel cloud coincided with the timing of two merging cells.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, April 6 to 21, 2011$2.5 million · 2 events
- Wildfire in Washington, April 6, 2011$180,000 · 1 event
- Blizzard and Heavy Snow in Alaska, April 6 to 7, 2011$103,000 · 100 kt wind · 12 events
- Dust Storm in Arizona, April 6, 2011$100,000 · 1 event
- Avalanche in Washington, April 6, 20112 injured · 1 event
- Blizzard and Winter Storm in Alaska, April 6 to 8, 201117 events
- Flash Flood and Winter Storm in Hawaii, April 6 to 9, 201114 events
- Winter Storm in Wyoming, April 6 to 10, 20119 events
- Winter Weather in Colorado, April 6 to 7, 20117 events
- High Surf in Hawaii, April 6 to 8, 20117 events
- High Wind in California, April 6 to 7, 2011$10,000 · 83 kt wind · 3 events
- Wildfire in Texas, April 6, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293808.